Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the analyticity of solutions of first-order nonlinear PDE

Authors: Nicholas Hanges and François Trèves
Journal: Trans. Amer. Math. Soc. 331 (1992), 627-638
MSC: Primary 35A20; Secondary 35A30, 35F20
MathSciNet review: 1061776
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (x,t) \in {R^m} \times R$ and $ u \in {C^2}\,({R^m} \times R)$. We discuss local and microlocal analyticity for solutions $ u$ to the nonlinear equation

$\displaystyle {u_t}= f(x,t,u,{u_x})$

. Here $ f(x,t,{\zeta _0},\zeta)$ is complex valued and analytic in all arguments. We also assume $ f$ to be holomorphic in $ ({\zeta _0},\zeta) \in C \times {C^m}$. In particular we show that

$\displaystyle {\text{WF}}_A\,u \subset \operatorname{Char}({L^u})$

where $ {\text{WF}}_A$ denotes the analytic wave-front set and $ \operatorname{Char}({L^u})$ is the characteristic set of the linearized operator

$\displaystyle {L^u}= \partial /\partial t - \sum \partial \,f/\partial \,{\zeta _j}(x,t,u,{u_x})\;\partial /\partial \,{x_j}$


If we assume $ u \in {C^3}\;({R^m} \times R)$ then we show that the analyticity of $ u$ propagates along the elliptic submanifolds of $ {L^u}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35A20, 35A30, 35F20

Retrieve articles in all journals with MSC: 35A20, 35A30, 35F20

Additional Information

Keywords: Characteristic set, analytic wave-front set, Hamiltonian
Article copyright: © Copyright 1992 American Mathematical Society